Hail, Cape Girardeau
- When
- June 13, 1:32 PM CST
- Where
- Cape Girardeau County, Oak Ridge
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.500, -89.733
A thunderstorm cell became severe over northwestern Cape Girardeau County. The storm moved slowly east-northeast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A thunderstorm cell became severe over northwestern Cape Girardeau County. The storm moved slowly east-northeast. Although the storm was severe for only a relatively short time, it produced a significant wind damage event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 13, 12:30 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT MON JUN 13 2005 .DISCUSSION... THE NEAR TERM ENVIRONMENT IS WARM AND JUICY...WITH TEMPS NEAR 90 AND TDS IN THE 70S. ISOLATED CONVECTION HAS ALREADY FIRED IN WRN PTNS SEMO...IN VICINITY OF WHAT LOOKS VIA VISIBLE IMAGERY TO HAVE BEEN AN OLD OUTFLOW BOUNDARY. THE 12Z META ACTUALLY PICKS UP ON THIS IN ITS QPF PANEL...AND LIFTS IT NEWARD THIS PM/EVENING. RECENTLY COORDINATED WATCH BOX THRU 02Z IS DUE PRIMARILY TO THE LARGER CONVECTION UPSTREAM LSX WAY...BUT WAS EXPANDED TO ITS FURTHEST SRN AND ERN EXTENT INTO OUR NRN/WRN COUNTIES FOR THIS AND THE POSSIBILITY OF ANY OUTFLOW INITIATED CONVECTION. THE PRIMARY SLGT-MDT RISK AS SEEN ON SPC SWODY1 IS IN ASSOCIATION WITH THE APPROACH OF THE COLD FRONT LATE TONIGHT-EARLY TUESDAY. BY THEN IT WILL BE ENCOUNTERING A STILL WARM AND UNSTABLE ENVIRONMENT...WITH THE POST FRONTAL OBS SHOWING A SIGNIFICANT CLASH OF AIR MASSES...SOME 10-15F COOLER TEMPS/TDS BEHIND THE FRONT. THE SHEAR/INSTABILITY PROFILES FURTHER EAST INTO OUR NECK OF THE WOODS ARE LESS IMPRESSIVE THAN THAT IT WILL BE ENCOUNTERING UPON ITS APPROACH FROM THE PLAINS...HOWEVER...GIVEN THE STRENGTH OF THE AIR MASS CLASH AND THE INSTABILITY IT WILL ENCOUNTER OVER THE PAH FA...AT LEAST THE SLGT RISK SEEMS JUSTIFIED...AND AS THEY TEXT DESCRIBES...PRIMARILY FOR WIND DAMAGE THREAT. THE TEMPS ARE SO WARM THRU THE COLUMN THAT LARGE HAIL WOULD LIKELY BE LIMITED TO ANY ISOLATED SUPERCELLULAR THREAT...WHICH IS A POSSIBILITY DISCUSSED BY SPC...LESS SO HERE THAN TO THE WEST...BUT STILL A POSSIBILITY. AFTER THE FRONT RUNS THRU...IT WILL BECOME COOLER/LESS HUMID AND PLEASANTLY SO FOR THE REMAINDER OF THE FORECAST PERIOD. THE PMDEPD AND PERSISTENCE STRATEGY FORECAST CONTINUES THE GFS PREFERENCE...AS WILL WE. THIS MEANS WE LATCH A LITTLE BIT MORE ONTO THE COOLER MEX MOS PRODUCED NOS...WHICH THE GFS HAS BEEN OUTPUTING FOR AT LEAST A COUPLE RUNS NOW...SO PERHAPS ITS A LITTLE SAFER TO MOVE MORE IN THAT DIRECTION. WE LIKE THE CONTINUED LINGERING CHANCE TIL THE ACTUAL FROPA...AND WE WILL LET COLLABORATIVE EFFORTS DRIVE THE FINAL END POP...PROBABLY TUE AS CURRENTLY RUNNING. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...SVR WATCH 472 TIL 02Z ALL COUNTIES. .IL...SVR WATCH 472 TIL 02Z ALL COUNTIES. .IN...SVR WATCH 472 TIL 02Z ALL COUNTIES XCP SPENCER. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1140 AM CDT MON JUN 13 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-141000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 1140 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY LATE TODAY AND TONIGHT ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND PORTIONS OF KENTUCKY ALONG AND NORTHWEST OF A MURRAY TO GREENVILLE LINE. A COLD FRONT WILL MOVE TOWARD THE REGION LATE TODAY...MOVING INTO NORTHWEST PORTIONS OF THE QUAD STATE REGION TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ALONG AND OUT AHEAD OF THIS COLD FRONT...AND SOME MAY BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND OVERNIGHT FOR AREAS ALONG AND NORTH OF A LINE FROM PERRYVILLE MISSOURI...THROUGH BENTON ILLINOIS...TO PRINCETON INDIANA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF THE AFOREMENTIONED LINE. THE COMBINATION OF STRONG INSTABILITY AND THE APPROACH OF A COLD FRONT...CURRENTLY OVER THE PLAINS...WILL RESULT IN A CHANCE OF SEVERE STORMS THIS AFTERNOON AND OVERNIGHT. THE MAIN THREAT IS FOR DAMAGING WINDS. HOWEVER...THE POSSIBILITY OF LARGE HAIL OR A TORNADO CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND THROUGH THE DAY TUESDAY.
The Paducah radar (KPAH), 98 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A fifth wheel camper was blown over and destroyed. A roof was blown off a house, and another roof was damaged. Several large trees over a foot in diameter were blown down. A large propane tank that was bolted down was knocked over. Several fences were damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453741, 5453743, 5453742.